Wisconsin, 2010

Hail and Damaging Winds in Wisconsin, August 7, 2010

August 7, 2010 · NWS DLH · 5 events in 4 counties and zones

Thunderstorms, some severe, moved through northwest Wisconsin. Heavy rain also occurred with some of the thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Thunderstorms, some severe, moved through northwest Wisconsin. Heavy rain also occurred with some of the thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 7, 6:37 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 7, 6:37 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
737 PM CDT SAT AUG 7 2010

.UPDATE...
INCREASED CHANCES OF RAIN AND THUNDER NORTH OF DULUTH. INTRODUCED
AREAS OF FOG LATE TONIGHT AND EARLY SUNDAY.

&&

.DISCUSSION...
WARM FRONT SEEMS TO BE ADVECTING UNSTABLE AIR AND CONVECTIVE
AVAILABLE POTENTIAL ENERGY FURTHER NORTHEAST...UP THE SLOPE OF THE
APPROACHING WARM FRONT...THAN GUIDANCE SUGGESTS. THUNDERSTORMS
AHEAD OF THE WARM FRONT HAVE BEEN ELEVATED...THE WARM FRONTAL
SURFACE IS UP OFF THE SURFACE...AND POTENT BUT NO REPORTS OF HAIL
REACHING THE GROUND OR WIND GUSTS OVERCOMING THE ENERGY IT TAKES
TO PUSH DOWN INTO DENSE SURFACE AIR YET. MOST ACTIVE STORMS ARE
WEAKENING AND PASSING OUT OF OUR AREA. REALLY DANGEROUS STORMS
WITH BOTH A HISTORY OF TORNADOES AND ASSOCIATED WITH DEEP VERY
UNSTABLE AIR CONTINUE TO APPROACH SOUTHWEST PORTIONS OF OUR
AREA...THE PORTIONS NOW UNDER A TORNADO WATCH. WITH HIGHER
MOISTURE CONTENT IN THE INCOMING TROPICAL AIR...WE ANTICIPATE FOG
DEVELOPMENT LATE TONIGHT...ESPECIALLY AROUND LAKE SUPERIOR WHERE
SHALLOW MARINE AIR CONTINUES TO MANIFEST ITSELF WITH A RELATIVELY
COOL BUT WEAK ONSHORE FLOW.

.PREV DISCUSSION... /ISSUED 704 PM CDT SAT AUG 7 2010/

AVIATION...08/08/00Z ISSUANCE...
AN AIR MASS CHANGE IS BRINGING VERY HUMID AIR INTO THE AREA.
SCATTERED THUNDERSTORMS...A FEW SEVERE OR EVEN TORNADIC...WILL
SPREAD INTO THE AREA AS FAR NORTH AND EAST AS A GPZ/DLH/HYR LINE.
RELUCTANT MARINE AIR NORTH OF THE STRONG WARM FRONT WILL CAUSE VFR
CONDITIONS TO DETERIORATE TO VLIFR IN AREAS OF FOG AROUND THE LAKE
AND PATCHY FOG INLAND LATE TONIGHT...ANY FOG WILL LIFT BY
MIDMORNING SUNDAY. CONDITIONS WILL REMAIN VFR AFTER MIDMORNING
SUNDAY.

PREV DISCUSSION... /ISSUED 321 PM CDT SAT AUG 7 2010/

DISCUSSION...SFC WARM FRONT DRAPED OVER THE SOUTHERN HALF OF THE
FA AT 19Z FROM KXVG TO KCOQ TO THE SOUTHERN PERIPHERY OF LAKE
SUPERIOR IN NW WI. CHAOTIC CLOUD MASS HAS BEEN IMPACTING THE FA
ALL DAY AND HAS KEPT MAX TEMPS...AS WELL AS INSTABILITY...IN
CHECK. BEST INSTABILITY IS S OF THE WARM FRONT IN CENTRAL AND
SOUTHERN MN ATTM. SHORT WAVE MOVING THROUGH THE DAKOTAS WILL BE
THE FORCING MECHANISM NEED TO LAUNCH THUNDERSTORMS. EXPECT THE
STORMS TO MAINLY AFFECT THE AFOREMENTIONED AREAS INTO SOUTHERN
TIER OF FA THIS EVENING...S OF U.S. HIGHWAY 2.

THIS SHORT WAVE WILL CROSS THE FA TONIGHT WITH ACCOMPANYING
THUNDERSTORMS COMPLEX. PWATS AROUND 1.75 INCHES INDICATE POTENTIAL
FOR HEAVY RAIN...BUT STORMS SHOULD MOVE AT A GOOD CLIP KEEPING
ACCUMULATIONS IN THE 1 TO 1.25 INCH RANGE. SOME ACTIVITY MAY LINGER
IN NW WI SUNDAY MORNING. A BRAKE IN THE ACTION SUNDAY AFTERNOON
EXCEPT IN THE NW CORNER OF THE FA AS FAST MOVING WEAK SHORT WAVE IN
SOUTHERN CANADA MAY HAVE A FEW STORMS CLIP THIS AREA. HAVE SMALL
POPS IN PLACE.

FAIRLY QUIET THROUGH SUNDAY NIGHT WITH RIDGING OVER THE FA. DID
PLACE A SMALL POP OVER THE ARROWHEAD AS MODELS SUGGEST ANOTHER WEAK
WAVE AFFECTING THAT AREA LATE SUNDAY NIGHT. ADDED PATCHY FOG LATE
SUNDAY NIGHT AS FORECAST SOUNDINGS MOISTEN UP IN THE LOWEST 1K FT.
THE RIDGING PREVAILS THROUGH MONDAY.

NEXT WAVE EJECTS OUT OF THE WEST COAST TROF FOR ANOTHER ROUND OF
STORMS ON TUESDAY.

EXTENDED...TUESDAY NIGHT THROUGH THE FOLLOWING WEEKEND...
THE WAVY AND STRONG ZONAL FLOW CONTINUES AS A SERIES OF ARCTIC
OUTBREAKS CONTINUE FROM GREAT SLAVE LAKE THROUGH MOST OF HUDSON
BAY.  MEANWHILE...THE FEROCIOUS HEAT SPELL AND ITS ASSOCIATED UPPER
HIGH CONTINUES FROM THE COLORADO PLATEAU EASTWARD THROUGH THE MID
ATLANTIC STATES...ALL THIS CONTRAST MAINTAINING THE ZONAL FLOW.
DOMESTIC AND FOREIGN MODELS ALSO MAINTAIN A LARGE  TROUGH ALOFT OVER
BRITISH COLUMBIA AND THE AMERICAN NORTHWEST...WITH SHOTS OF COLD AIR
AND OUT-OF-PHASE TROUGHS BEING BROUGHT OVER OUR AREA.  IN GENERAL WE
CAN EXPECT UNSEASONABLY WARM AND REMARKABLY HUMID WEATHER WITH
SCATTERED MOSTLY AFTERNOON AND EVENING THUNDERSTORMS FOR OUR AREA.
HOWEVER...HIGH POTENTIALS SUGGEST THAT THESE THUNDERSTORMS COULD BE
QUITE POTENT...WITH ALL THE DYNAMICS AND VARIABLE TEMPERATURES
ALOFT.  SO...ONE SUCH TROUGH AND COLD POCKET MOVES OVER US AS
SURFACE LOW PRESSURE OVER THE DAKOTAS ADVECTS HOT AND HUMID TROPICAL
AIR FROM THE GULF STRAIGHT INTO OUR AREA TUESDAY NIGHT...THE SURFACE
LOW PASSES US...WITH A WARM MOIST HANG-BACK TROUGH OVER OUR AREA
WEDNESDAY INTO WEDNESDAY EVENING.  ANOTHER STRONG...FAST MOVING
TROUGH ALOFT ACCOMPANIES INCREASINGLY POTENT LOW LEVEL TROPICAL AIR
ADVECTION THURSDAY EVENING AND FRIDAY.  A COLD FRONT...FOLLOWED BY
UPPER AND MID LEVEL COLD ADVECTION...PUSHES THROUGH LATE SATURDAY
AFTERNOON OR SATURDAY EVENING ON ALL THE MODELS.  THE MODELS SUGGEST
A GRADUAL COOL DOWN AND DRYING TOWARD MORE SEASONABLE LEVELS
SUNDAY.

AVIATION...18Z TAF ISSUANCE.
THUNDERSTORMS ARE EXPECTED MAINLY SOUTH AND ALONG A LINE FROM KBJI
THROUGH KHIB TO KBFW THROUGH 08Z. AFTER 08Z THERE WILL BE AREAS OF
FOG WITH VSBY AOB 3SM.

&&

.POINT TEMPS/POPS...
DLH  63  79  61  86 /  80  10  10  10
INL  58  84  58  89 /  30  20  10  10
BRD  65  89  67  92 /  80  10  10  10
HYR  65  88  62  93 /  80  20  10  10
ASX  63  82  60  89 /  80  20  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...EOM
Hazardous weather outlook, Aug 7, 2:44 PM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
344 PM CDT SAT AUG 7 2010

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081045-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
344 PM CDT SAT AUG 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE
MOST LIKELY AREA FOR THUNDERSTORMS IS EXPECTED SOUTH OF HIGHWAY
2...AND ESPECIALLY FROM THE BRAINERD LAKES INTO THE TWIN PORTS AND
NORTHWESTERN WISCONSIN. A FEW OF THESE STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. THE BIGGER STORY WILL LIKELY BE
THAT SOME OF THE STORMS DURING THIS TIME FRAME MAY BE SEVERE. THE
THREATS WILL INCLUDE DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. THE HIGHEST LIKELIHOOD FOR THESE CONDITIONS WILL BE IN
THE BRAINERD LAKES AREA...EASTWARD INTO THE PINE CITY AND SIREN
AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM SUNDAY THROUGH
FRIDAY. THE MAJORITY OF THE STORMS WILL BE DURING THE AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-081045-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
344 PM CDT SAT AUG 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT A FEW OF THESE STORMS
MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE BIGGER STORY
WILL LIKELY BE THAT SOME OF THE STORMS DURING THIS TIME FRAME MAY
BE SEVERE. THE THREATS WILL INCLUDE DAMAGING WINDS...LARGE HAIL
AND ISOLATED TORNADOES. THE HIGHEST LIKELIHOOD FOR THESE
CONDITIONS WILL BE IN THE BRAINERD LAKES AREA...EASTWARD INTO THE
PINE CITY AND SIREN AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE WESTERN PORTION OF
LAKE SUPERIOR. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING
WINDS AND LARGE HAIL. THE BIGGER STORY WILL LIKELY BE LATER TODAY
INTO TONIGHT...AS THE STORMS INCREASE IN COVERAGE AND INTENSITY.
SOME OF THE STORMS DURING THIS TIME FRAME MAY BE SEVERE. THE
THREATS WILL INCLUDE DAMAGING WINDS...LARGE HAIL AND TORNADOES.

GSF

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 7, 6:28 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
728 PM CDT SAT AUG 7 2010

MNZ033-034-080200-
CROW WING-SOUTH CASS-
728 PM CDT SAT AUG 7 2010

...POTENTIALLY SEVERE THUNDERSTORMS APPROACHING SOUTHERN CASS AND
WESTERN CROW WING COUNTIES...

THUNDERSTORMS WERE MOVING THROUGH OTTERTAIL COUNTY AT 730 PM...AND
WILL MOVE INTO THE THE LEADER AND BRAINERD AREA THIS EVENING.
WARNINGS MAY BE NEEDED SHORTLY IF THE STORMS HOLD TOGETHER OR
STRENGTHEN FURTHER. A TORNADO WATCH IS IN EFFECT UNTIL 1 AM.

* THE THUNDERSTORMS WILL BE NEAR...
  ESTERDY BY 825 PM...
  LEADER AND POPLAR BY 835 PM...
  CASINO AND PILLAGER BY 845 PM...
  FORT RIPLEY BY 850 PM...
  SYLVAN AND LENNOX BY 855 PM...
  LAKE SHORE AND NISSWA BY 900 PM...

LAT...LON 4658 9480 4672 9418 4615 9410 4615 9437
      4623 9440 4627 9435 4629 9436 4632 9443
      4629 9454 4635 9466 4635 9473 4637 9474
      4640 9480

LONKA
Special weather statement, Aug 7, 7:04 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
804 PM CDT SAT AUG 7 2010

MNZ033-034-036-080200-
CROW WING-SOUTH AITKIN-SOUTH CASS-
804 PM CDT SAT AUG 7 2010

...STRONG THUNDERSTORMS MOVING INTO THE BRAINERD AND SOUTHERN CASS
COUNTY AREA...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF ESTERDY TO FORT RIPLEY TO 15 MILES SOUTHEAST OF ERSKIN
LAKE...MOVING EAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  PILLAGER BY 810 PM...
  POPLAR AND LENNOX BY 815 PM...
  SYLVAN AND ST. MATHIAS BY 820 PM...
  BARROWS BY 825 PM...
  SHEPHARD AND EAST GULL LAKE BY 830 PM...
  LAKE SHORE AND BRAINERD BY 835 PM...
  PINE CENTER AND NISSWA BY 845 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4669 9480 4674 9414 4619 9305 4615 9305
      4615 9343 4624 9345 4623 9379 4614 9381
      4615 9437 4623 9440 4629 9436 4632 9443
      4629 9454 4635 9466 4635 9473 4640 9480

LONKA
Special weather statement, Aug 7, 7:17 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
817 PM CDT SAT AUG 7 2010

WIZ002-080200-
BAYFIELD-
817 PM CDT SAT AUG 7 2010

...STRONG THUNDERSTORMS MOVING THROUGH BAYFIELD COUNTY...

AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR IRON RIVER...MOVING SOUTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  INO BY 830 PM...
  MASON AND BENOIT BY 840 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4652 9093 4632 9104 4647 9152 4664 9143

KK
Special weather statement, Aug 7, 7:50 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
850 PM CDT SAT AUG 7 2010

WIZ001-002-007-008-080245-
BAYFIELD-DOUGLAS-SAWYER-WASHBURN-
850 PM CDT SAT AUG 7 2010

...STRONG THUNDERSTORMS OVER SOUTHERN BAYFIELD COUNTY...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CABLE TO 5
MILES SOUTHEAST OF WASCOTT...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  TOTAGATIC FLOWAGE...  CABLE...              NELSON LAKE...
  STANBERRY...          SPRINGBROOK...        SPRINGBROOK...
  HAYWARD...            LOST LAND LAKE...     TEAL LAKE...
  LITTLE ROUND LAKE...  NORTHWOODS BEACH...   CHIPPEWA LAKE...
  STONE LAKE...         CHIEF LAKE...         RESERVE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4587 9085 4569 9144 4616 9190 4633 9130

KK
Special weather statement, Aug 7, 7:59 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
859 PM CDT SAT AUG 7 2010

MNZ033>036-038-WIZ001-006-007-080300-
BURNETT-CROW WING-DOUGLAS-NORTHERN AITKIN-PINE-SOUTH AITKIN-SOUTH
CASS-WASHBURN-
859 PM CDT SAT AUG 7 2010

...STRONG THUNDERSTORMS FROM THE BRAINERD LAKES...EASTWARD TO THE ST
CROIX RIVER VALLEY...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
LEADER TO CAMP LAKE TO WEBSTER...MOVING EAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED THROUGH 10 PM INCLUDE...
  NORTH LONG LAKE...    WOODROW...            LAKE SHORE...
  MILLE LACS LAKE...    NISSWA...             LEGIONVILLE...
  GARRISON...           CLOVERDALE...         YELLOWLAKE...
  MERRIFIELD...         LAKE HUBERT...        FRIESLAND...
  EDWARD LAKE...        BAY LAKE...           RIVERTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4652 9478 4670 9375 4636 9288 4603 9154
      4593 9154 4581 9233 4600 9307 4615 9306
      4615 9343 4624 9345 4623 9379 4618 9382

LONKA
Special weather statement, Aug 7, 8:49 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
949 PM CDT SAT AUG 7 2010

MNZ035-080330-
NORTHERN AITKIN-
949 PM CDT SAT AUG 7 2010

...STRONG THUNDERSTORM ACROSS NORTHERN AITKIN COUNTY...

AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF SWATARA...MOVING EAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY
DOWNPOURS...

LOCATIONS IMPACTED THROUGH 1030 PM INCLUDE...
  LIBBY...              JACOBSON...           BALL BLUFF...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4702 9313 4702 9307 4704 9306 4705 9301
      4702 9300 4702 9306 4679 9306 4673 9373
      4691 9378

LONKA

The radar

The Duluth radar (KDLH), 29 km away, was scanning. The volume nearest the first event began at 02:50 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail, 1 funnel cloud, 1 heavy rain. Local standard time, as filed.

Hail, Douglas

When
August 7, 8:50 PM CST
Where
Douglas County, 5 mi S of Oliver
Measured
1 in hail
Reported by
Public
Coordinates
46.578, -92.200

Thunderstorm Wind, Sawyer

When
August 7, 9:00 PM CST
Where
Sawyer County, New Post
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
45.900, -91.180

Numerous trees were blown down.

Funnel Cloud, Sawyer

When
August 7, 9:15 PM CST
Where
Sawyer County, 10 mi NW of Winter
Reported by
Trained Spotter
Coordinates
45.922, -91.167

Heavy Rain, Price

When
August 7, 9:45 PM CST to 11:00 PM CST
Where
Price County, Phillips
Reported by
Trained Spotter
Coordinates
45.680, -90.400

Water was covering State Highway 13 in Phillips. 3.93 inches of rain was reported between 1045pm and midnight CDT.

Thunderstorm Wind, Burnett

When
August 7, 10:35 PM CST
Where
Burnett County, 1 mi SW of Siren
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
45.770, -92.395

A large tree was blown down onto a roadway.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256601, 256603, 256600, 256602, 256604.